MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Model Number ATG80124
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 09/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 05/2025).The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the balloon allegedly detached from the shaft.It was further reported that the balloon was difficult to be removed from the patient.Reportedly, the device caused occlusion at the level of the v.Pulmonalis.The current status of the patient is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta dilatation catheter was received for evaluation with the balloon detached.During visual evaluation, the balloon was noted to be inverted and detached.The glue bullet was not seated correctly and inner guidewire lumen was noted to be exposed with marker bands present.No kinks were noted to the catheter shaft and no anomalies to the luers/y-body.No functional testing was performed due to the nature of the complaint.Therefore, the investigation is confirmed for the reported balloon detachment as the balloon was received detached from the catheter shaft.However, the investigation is inconclusive for the reported difficulty retrieving the detached balloon as the failure cannot be replicated for testing.A definitive root cause for the alleged balloon detachment and difficulty retrieving the detached balloon could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15493248
Report Number2020394-2022-00767
Device Sequence Number13917347
Product Code DQY
UDI-Device Identifier00801741060694
UDI-Public(01)00801741060694
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG80124
Device Catalogue NumberATG80124
Device Lot Number93SG0090
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer11/17/2022
Initial Report FDA Received Date09/27/2022
Supplement Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown